Posted by: B | 2009-06-17

Need advise

Hi Doc

Firstly, I am extremely obese and I am also insulin resistant. My doctor has got me on Glucophage (500mg) 3 times a day and she also gave me a prescription for Xenical but after using the Xenical for a while I couldn' t take the runs and discomfort anymore so I have stopped it for a while but I have an almost full box at home which I feel I should use cos they are very expensive. Also because of the constant oily discharge from the Xenical I also got a bit of a candida infection. Do you think I should also be concerned about PCOS. I am 34 yrs old.

Secondly, since I stopped the Xenical I find that I am still getting bouts of diarrea (spelling?) and now I don' t know if I have developed a food intolerance or if I suffer from IBS cos I also suffer with gas or whether this is all connected to the insulin resistance or something else. The diarrea can be so bad that one minute I will be fine and the next thing if I don' t get to a toilet asap I will end up having an accident - I get no warning signals at all and it can be very embarrassing.

Thirdly, I don' t know if I have been taking too many pills and vitamins etc. In the morning I take Spirulina (6), Flaxseed oil capsule, Nu Hair tablet, Probiotic and then after breakfast, lunch and supper I take my Glucophage. Last week I read the pamphlet for the flaxseed capsules and it said that one of the side affects of this is diarrea, so I don' t know if that has made the problem worse, so I have stopped taking them. Also a couple of weeks ago I was put on antibiotics by my dentist and I broke out into a rash on my legs so my doctor gave me Celestamine and it cleared it ok but over the last few days my legs have got very itchy again and I don' t know if it is all connected to the insulin resistance or possible PCOS or what. I read somewhere that one of these conditions can cause itchiness. Please can you shed some light on this. My feet and ankles also get itchy from time to time.

Sorry for such a long story but I really would appreciate some feedback on the above and also if you think the amount of tablets I am taking is ok.


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear B
I think you should stop all oily supplements and the Xenical - rather just try to avoid fatty foods as far as possible ( one does need a bit of fat per day to support the absorbtion of certain vitamins like A,D,E and K) The Xenical won't cause Candida. It will do no harm to have yourself checked for PCOS - a gyne would be the right specialist to see. You can continue with your Nu hair and probiotic and spirulina. Xenical can cause oily diarrhoea but if the diarrhoea you are getting now is just soft stool and it smells funny/bad, you may need to use antibiotics for this. The rash on your legs could be an allergy to the antibiotics you got at the dentist, but it can also trigger a dermatitis, so if you have a fine red rash you should get some cortisone cream to use on this. (Stopitch)
Hope this helps
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.